Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 299, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 3, 2000, 4:45 PM CDT for Little River County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 3, 2000, 4:45 PM CDT (21:45 UTC)
- Expired
- Sep 3, 2000, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Little River County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 4:55 PM CDT | Thunderstorm Wind 57 E | Foreman, AR | Numerous trees and power lines down. A tin roof was blown off of a church. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 032146 SVRSHV ARC081-032215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 445 PM CDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LITTLE RIVER COUNTY IN ARKANSAS * UNTIL 515 PM CDT * AT 445 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 4 MILES NORTHEAST OF FOREMAN...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES EAST OF FOREMAN AT 450 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOrATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LITTLE RIVER COUNTY IN ARKANSAS UNTIL 515 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:00 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 3, 3:00 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT SUN SEP 3 2000 FOR THOSE OF YOU WHO MIGHT HAVE MISSED YESTERDAY/S WEATHER...MOTHER NATURE HAS PROVIDED A REPEAT PERFORMANCE. VISIBLE SATELLITE SHOWS CLOUDS FORMING OVER VIRTUALLY THE EXACT SAME AREA AS YESTERDAY. SOME SHOWER ACTIVITY IS STARTING TO POP UP OVER MCCURTAIN COUNTY OKLAHOMA AS OF LATE MOVING S INTO CWFA. ALSO CUMULUS CLOUDS HAVE RAPIDLY BEGUN TO DEVELOP OVER DEEP E TX AND N LA. 500MB HIGH STILL REMAINS TO THE NW OF THE AREA NEAR THE TX PANHANDLE AND OK. MODELS ARE IN GENERAL AGREEMENT WITH POSITION OF THE UPPER HIGH...WHICH BASICALLY JUST SITS AND SPINS OVER THE SAME AREA THROUGH WED. HOWEVER...THERE IS SIGNIFICANTLY MORE MOISTURE NEAR 700MB MON AFTERNOON OVER THE N SECTION OF CWFA INTO NW LA AND E TX. THIS ALONG WITH SOME LOW LEVEL CONVERGENCE PROGGED OVER THE SAME AREA WILL WARRANT 30/S EXTREME N TO 20/S E TX TO 10/S IN NE LA TO CENTRAL LA. THIS MOISTURE AND CONVERGENCE AREA WILL BE ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE PROGGED TO MOVE S THROUGH THE AREA. AS FOR TEMPERATURES...WILL CONTINUE TO GO ABOVE GUIDANCE AND SLIGHTLY BELOW MESO ETA AS THIS SEEMS TO WORK PRETTY WELL EVEN WITH OCCASIONAL POP UPS DURING THE LATE AFTERNOON. WILL EXTEND THE HEAT ADVISORY THROUGH THE TUESDAY AS TEMPERATURES WILL BE A TAD LOWER ON TUESDAY BUT STILL HIGH ENOUGH FOR AN ADVISORY...AND STILL POSSIBLE RECORD BREAKING. MAYBE A LITTLE RELIEF ON THE WAY IN THE EXTENDED BUT I GUESS I/LL BELIEVE IT WHEN I FEEL IT. 20 SHV 72/107/72/105 1211 MLU 68/105/69/103 1100 TXK 73/107/72/105 2211 TYR 73/108/73/106 1211 LFK 70/108/72i/105 1211 .SHV...HEAT ADVISORY ALL ZONES FOR SUNDAY AND MONDAY FOR LABOR DAY.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.